71.9K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Consequences of mild neutropenia (no chemo!)

8 REPLIES 8
Janey2
Member

Re: Consequences of mild neutropenia (no chemo!)

Well I put neutropenia in the search box and you two wise owls pop up! I may have had a nudge from not Dr but spookily on the button Charys. Anyway, I have looked at Dr Google and Medical app I use for work and symptoms I'm experiencing could be neutropenia. Will talk to my doc tomorrow and suggest they consider it, as it's gone on now since rads. Hoping it's not but if it is Ruby have they given you any ideas on what to expect? Like you I had no chemo. Xx
Charys
Community Champion

Re: Consequences of mild neutropenia (no chemo!)

Any changes or news on your situation Rubycat? Just wondering really, about the symptoms and the neutropenia. 

rubycat
Member

Re: Consequences of mild neutropenia (no chemo!)

That's why you're a Community Champ Charys. Cat Very Happyxxx

Charys
Community Champion

Re: Consequences of mild neutropenia (no chemo!)

maybe I just talk with authority like I know things, when actually I'm talking out of my bott. Smiley LOLSo, they've remained stable since May......and no sign of any infection ? Odd isn't it. I'm sorry you've not had other replies, I'll keep replying to boost up your thread by replying so people can see it.....lol 

rubycat
Member

Re: Consequences of mild neutropenia (no chemo!)

Of course you make sense Charys!  Can see exactly what you mean, and  I want to know what is causing the neutropenia too.  Have been having blood tests every 6 weeks, levels remained the same since May .,... Doc said hospital not concerned, but they thought I'd had chemo, even though she told them I HADN'T!  Got another blood test next week, than back to Doc's, so will really push for the 'why' is it happening then.  (and you have a lot of Doctory type knowledge ) Cat Very Happyxxx

Charys
Community Champion

Re: Consequences of mild neutropenia (no chemo!)

Oh gosh, you silly Billy, don't call me DR...people will think I am and I SO am not lol

 

well, the thing that's struck me about your situation is that you were looking for if neutropenia could cause the symptoms. However, maybe the neutropenia is the symptom of something else, kind of totally the other way around. So, instead of hip and hand being a side effect of neutropenia, the neutr could because of that. I don't know of course, it was just a thought as it appears there isn't a clear logical reason like chemo or RT etc. Of course, it still could be that the neutropenia is causing the hip and hand.....BUT.....it doesn't still get to the bottom of the problem.....why it's there to start with. Did any of this make sense ? I know what I mean. Are they going to monitor you for white blood cells ? Certainly I would push for some more investigation into the neut. causes. Hey, OF COURSE his is worse!! Just accept it lol

rubycat
Member

Re: Consequences of mild neutropenia (no chemo!)

Thank you Dr Charys, your timescales were correct, although I was a bit wrong as I finished rads July 15 - I can't be trusted to even put the right dates down!  I've had lots of blood tests, and only seems to be a low white blood count, have another one next week.  Thanks for the info re arthritis as was beginning to wonder about my hand - but I didn't know it could be a possible cause.  Yes, I want to know what has caused it, have another Doc's appointment shortly, so will push for more info then.  Poor hubby just been diagnosed with osteo and rheumatoid arthritis in his hand and waiting to hear from hospital, so we have been comparing symptoms - of course his are SOOOO much worse than mine!

You are a mine of information, big hugs. Cat Very Happyxxx

Charys
Community Champion

Re: Consequences of mild neutropenia (no chemo!)

As you know Rubycat, lol , I have no neutoropenia experience and  don't know if your symptoms could be caused by it. The thing that concerns me though....is....are they aiming to find out what is causing the neutropenia ? I know there are a wide variety of viruses, conditions/ syndromes, infections and all sorts of medical treatments which can cause neutropenia. Has anyone suggested bloods to find out any possible causes? If you finished RT August a year ago and have had neutropenia since this May ( are my timescales right?) then radiotherapy couldn't surely still be the cause, OR are you saying you had neutropenia THIS May and finished RT this August, RT couldn't be the cause anyway. Arthritis can cause neutropenia you know ?!

rubycat
Member

Consequences of mild neutropenia (no chemo!)

I'm adding 2+2 and making 5, but wondered whether anyone else has had the same side effects/consequences.  I finished rads last August and found to have mild neutropenia since May this year  - at 1.5.  Doc asked haematology dept at hospital, they are not concerned until levels fall below 1 as I've had chemo (which I haven't Cat Mad).  Main point of this ramble is that I had thought my side effects were from the anastrozole, but now wondered if it could be due to the neutropenia.  I have constant (well, on and off every few weeks!) vaginal soreness (now got some cream from Doc), also painful thumb and first finger (some gel - Doc said not to get them mixed up Cat Frustrated) and also painful hip, which has just been x-rayed but found to be normal.  I wondered whether all these were inflammations of various sorts which could be put down to the neutropenia.  Oh don't I go on, thank you for getting to the end and I'd like to hear from you. Cat Very Happyxxx